Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On infinitely divisible laws in $ C[0,1]$


Author: Aloisio Pessoa De Araujo
Journal: Proc. Amer. Math. Soc. 51 (1975), 179-185
MSC: Primary 60B05
DOI: https://doi.org/10.1090/S0002-9939-1975-0407918-X
Erratum: Proc. Amer. Math. Soc. 56 (1976), 393.
MathSciNet review: 0407918
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In Euclidean spaces, or in a separable Hilbert space, the characteristic function of an infinitely divisible distribution has the familiar form given by the Lévy-Khintchine formula. The Lévy measures $ M$ of this formula are characterized by the property that the integral of $ \min [1,\vert\vert x\vert{\vert^2}]$ with respect to $ M$ is finite. This simple situation no longer holds in the Banach space $ C = C[0,1]$ where integrability of $ \min [1,\vert\vert x\vert\vert]$ is sufficient but integrability of $ \min [1,\vert\vert x\vert{\vert^2}]$ is neither necessary nor sufficient.

Certain other conditions which are sufficient to imply that $ M$ is the Lévy measure of a distribution on $ C$ can be obtained with the use of an integral formula of Garsia.


References [Enhancements On Off] (What's this?)

  • [1] K. R. Parthasarathy, Probability measures on metric spaces, Probability and Mathematical Statistics, No. 3, Academic Press, New York, 1967. MR 37 #2271. MR 0226684 (37:2271)
  • [2] S. R. S. Varadhan, Limit theorems for sums of independent random variables with values in a Hilbert space, Sankhyā Ser. A 24 (1962), 213-238. MR 30 #1536. MR 0171305 (30:1536)
  • [3] A. M. Garsia, E. Rodemich and H. Rumsey, Jr., A real variable lemma and the continuity of paths of some Gaussian processes, Indiana Univ. Math. J. 20 (1970/71), 565-578. MR 42 #2534. MR 0267632 (42:2534)
  • [4] R. M. Dudley, The sizes of compact subsets of Hilbert space and continuity of Gaussian processes, J. Functional Analysis 1 (1967), 290-330. MR 36 #3405. MR 0220340 (36:3405)
  • [5] J.-P. Kahane, Séries de Fourier aléatoires, 2nd ed., Séminaire de Math. Supérieures, No. 4 (1963), Univ. de Montréal, Montréal, 1967. MR 42 #3483. MR 0268586 (42:3483)
  • [6] L. M. LeCam, Remarques sur le théorème limite central dans les espaces localement convexes, Les Probabilités sur les Structures Algébriques, C.N.R.S., Paris, 1970.
  • [7] A. M. Garsia, Continuity properties of Gaussian process with multidimensional time parameter, Proc. Sixth Berkeley Sympos. on Math. Stat. and Prob., Vol. 2, University of California Press, Berkeley, 1972, pp. 369-374. MR 0410880 (53:14623)
  • [8] C. Preston, Continuity properties of some Gaussian processes, Ann. Math. Statist. 43 (1972), 285-292. MR 46 #6436. MR 0307316 (46:6436)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60B05

Retrieve articles in all journals with MSC: 60B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0407918-X
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society